Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Franchesca

To bandwagon...? that is the quesiton.

GAH! I need some advice.

I have a dermatologist appointment in one week, and I am afraid that she is going to recommend accutane. I don't believe that the side effects and long term joint problems are worth it. Does everyone's acne get worse before it gets better? I swear to god I couldn't stand this getting any worse.

I personally don't know if i'm emotionally stable enough to start this... since we're being completely honest. Do you have to have a psychological evaluation? I could use as much advice or information as anyone can give me.

Merci!!

Franchesca.

Share this post


Link to post
Share on other sites

Im not too sure about psychological effects of accutane..i havent had it.. but my brother has.

The side-effects may differ for others but my brother wasnt affected much. The texture of his skin (hands) though was bad.. it was REALLY dry. He kept his faced moisturized so it was quite alright.

If your acne is really bad, then the emotinal effect of accutane would be minor. It doesnt sound like you have severe acne, and your derm. prob wont even recommend accutane.

Share this post


Link to post
Share on other sites

It is a hard decision to make. There is a good chance your acne will get worse before it gets better. I am on Accutane now and my initial breakout wasnt that bad. It was not much worse than the breakouts I usualy get. But there are other things to prepare yourself for like the chapped lips and dry skin which can be really embarassing. Many people also have problems with their hair. I have not experienced negative mental effects from Accutane but others have. It is a good idea to read some Accutane logs to get an idea of the different ways Accutane can effect you. I read so many peoples logs and posts about Accutane and I finaly decided it was something I wanted to do. When things get rough I just think about the light at the end of the tunnel and how amazing it will be to finaly have clear skin. Go to the Accutane log forum and read as much as you can.

Share this post


Link to post
Share on other sites

I had somekind of initial breakout, nothing too horrible. (most regular breakouts have been the same..) I'm just about to start week 2 and my skin actually has seemed to get way better every day since wednesday!

I don't think you should be too scared of the side effects, it's just a small minority that get serious or permanent side effects and they'll probably end up making a thread about it here which makes it look like theres more of them ;)

I haven't had any bad side effects yet , but I'm only on week 2 so maybe I should be expecting them in a few weeks if they'll come at all. My skin is a bit dry but not even flaky, and my lips arent chapped at ALL (I started moisturizing them a week before I started the course and have done it regularly). I've had some dried up blood in my nose though, but not a nose bleed yet, weird. Also I get thirsty really quick when I play football/excercise, but you just got to drink loads of water!

Share this post


Link to post
Share on other sites

I'd try it. Worst comes to worst and you start experiencing major side effects, then you can quit before something serious happens.

What else has your derm prescribed? Some of them only give tane as a last resort after you've tried antibiotics and other topicals and such.

Share this post


Link to post
Share on other sites

Well, when I was 14, I had to see a therapist once a week. I was diagnosed with depression, and was told that i needed to take anti-depressants. I refused twice, even though I've only been on Accutane for two or so weeks I'm not unhappy at ALL. In fact my face is drying up already (II used to have REALLLLY oily skin). I know that everyone has different side effects, but if people have the option to blame something on someone or something else they always will. I'm not discrediting the tests that the drug has has to go through, if it's listed as a side effect then YES, people should be worried about it. However, every drug has side effects. The person who's taking the drug should weigh the risks and benefits beforehand.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×